Illinois, 2006

Tornadoes and Hail in Illinois, April 13 to 14, 2006

April 13 to 14, 2006 · NWS ILX · 51 events in 14 counties and zones

27 hail, 22 thunderstorm wind, 2 tornado, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2.8 million
Crop damage
None recorded
Events
51

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before the first event at Apr 13, 8:22 PM CST, 1 hour 18 minutes earlier.

Area forecast discussion, Apr 13, 8:22 PM CST, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
922 PM CDT THU APR 13 2006

.UPDATE...
QUICK UPDATE TO THE ZFP TO INCREASE POP TRENDS FOR THIS EVENING AS
CLUSTER OF STORMS OVER IOWA HAS FORMED AS EXPECTED... AND SHOULD
EVENTUALLY MERGE INTO AN MCS AS IT RACES ESE ACROSS THE NORTHERN
TIER OF THE CWA OVERNIGHT.  KEPT THE SMALL CHANCES GOING FARTHER
SOUTH IN CASE SOME CELLS TEND TO BACKBUILD SOUTHWARD... ESPECIALLY
LATER TONIGHT AS LLJ BECOMES MORE ACTIVE.

THE ONLY LIMITING FACTOR APPEARS TO BE THE CONTINUED DRY LOW LEVEL
AIR... THOUGH THIS MAY IMPROVE SOMEWHAT AS MOISTURE CONTINUES TO
ADVECT INTO THE AREA.  LOW LEVEL DRY AIR MAY ACTUALLY ENHANCE
DOWNDRAFT POTENTIAL ACROSS THE NORTH EARLY ON AS STORMS MOVE INTO
THE REGION.

&&

.PREV DISCUSSION /ISSUED 242 PM CDT/ ...
MAIN CONCERNS ARE SEVERE POTENTIAL OVER THE NEXT 3 DAYS. SPC HAS
US IN SLIGHT RISK FOR ALL THREE. 12Z GFS SPED THINGS UP IN THE
SHORT TERM VS THE 06Z RUN. NAM A LITTLE TOO FAR N THAN THE
CONSENSUS OF OTHER MODELS. 06Z GFS WAS IN CLOSER AGREEMENT TO THE 12Z
CANADIAN GLOBAL...AND NAVY NOGAPS. LEANED TWRD CANADIAN...WITH 06Z
GFS DETAILS.

SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT.
THE SURFACE RIDGE TO OUR SE IS CONTINUING TO MOVE AWAY IN FAVOR OF
THE NEXT SURFACE LOW NOW DEVELOPING IN THE UPPER PLAINS. MOISTURE
RETURN HAS BEGUN IN THE LOWER LEVELS ACROSS MO AND IA. LLJ IN THAT
AREA HAS INCREASED TO 35 KTS...AND IS EXPECTED TO REACH 45 KTS
THIS EVENING. THE TRIGGER FOR CONVECTION SEEMS TO BE TIED TO AN
ELEVATED THERMAL TROUGH SWEEPING ACROSS N IL. STEEP MID LEVEL
LAPSE RATES AND DIRECTIONAL SHEAR WILL AID IN SUPERCELL
DEVELOPMENT. SINCE WE THE STORMS OVER OUR AREA MAY BE ELEVATED DUE
TO LOWER DEWPOINTS AT THE ONSET...THE SEVERE THREAT SEEMS MAINLY
TIED TO LARGE HAIL TONIGHT. ONCE THE MAIN STORM COMPLEX DEVELOPS
OVER N IA...IT SHOULD PROGRESS E-SE ALONG THE THICKNESS
LINES...AND CLIP OUR N CWA...ESPECIALLY ALONG THE N OF THE I-74
CORRIDOR. I DID EXTEND THE CHC POPS A LITTLE FARTHER SOUTH FOR
THIS EVENING...BUT THERE WILL LIKELY BE A SHARP CUTOFF TO THE
RAIN/NO RAIN LINE.

ON FRIDAY...THE TRAILING FRONTAL BOUNDARY BEHIND THE LOW PRESSURE
SYSTEM WILL LINGER ACROSS N IL. THIS WILL SET THE STAGE FOR
DESTABILIZATION AND A BETTER CHANCE OF SURFACE BASED STORMS LATE
FRIDAY AFTERNOON AND EVENING. RIGHT NOW...THE H5 SHORTWAVE IS NOT
LOOKING TOO IMPRESSIVE FOR THE FRI EVENING EVENT...BUT CONDITIONS
ARE FAVORABLE ENOUGH FOR CONV DEVELOPMENT IN OUR NECK OF THE
WOODS WITH AN OUTFLOW BOUNDARY LIKELY TO SET UP IN OUR AREA FROM
TONIGHTS STORMS.

SATURDAY WILL SEE THE LONG WAVE H5 TROUGH LIFTING NORTHEAST ACROSS
THE UPPER PLAINS...BRINGING A SURFACE WARM FRONT WITH IT. THE MOST
ACTIVE PART OF THE SYSTEM APPEARS TO MOVE INTO C ILLINOIS DURING
SATURDAY EVENING...AFTER THE WARM FRONT LIFTS JUST N OF OUR CWA. A
50 KT LLJ WILL AID IN MOISTURE TRANSPORT. SHEAR PARAMS INDICATE
MORE LINEAR CONVECTION AND SQUALL LINE DEVELOPMENT...WITH EMBEDDED
SUPERCELLS AT THIS POINT.

LONG TERM...SUNDAY THROUGH THURSDAY.
WITH THE LONG WAVE TROUGH AXIS STILL OVERHEAD ON SUNDAY...I KEPT
THE 30 POPS ALL DAY AND SLIGHT CHANCE POPS FOR SUNDAY NIGHT.
MONDAY SHOULD PROVIDE A BREAK IN THE ACTION...UNTIL A POTENT COLD
FRONT SWEEPS FROM THE N PLAINS ACROSS ILLINOIS ON TUESDAY
AFTERNOON AND EVENING. A DRY SLOT SHOULD CUT OFF MOST PRECIP FOR
WEDNESDAY...BUT THE WRAP AROUND MOISTURE AND COLD POOL SHOULD
PROVIDE STEEP ENOUGH LAPSE RATES FOR SHOWERS ON WED NIGHT AND
THURSDAY.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

HARDIMAN/SHIMON
Hazardous weather outlook, Apr 13, 9:40 AM CST, 12 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1040 AM CDT THU APR 13 2006

ILZ027>031-036>038-040>057-061>063-066>068-071>073-141100-
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-
MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-
COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-
CLAY-RICHLAND-LAWRENCE-
1040 AM CDT THU APR 13 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

A WARM FRONTAL BOUNDARY WILL BECOME ESTABLISHED ACROSS NORTHERN
ILLINOIS TODAY. A COMPLEX OF THUNDERSTORMS IS EXPECTED TO MOVE
SOUTHEAST ALONG THIS BOUNDARY TONIGHT. THE STORMS MAY IMPACT
PARTS OF CENTRAL AND SOUTHEAST ILLINOIS TONIGHT...ESPECIALLY FROM
I-74 NORTH.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT AFTER 8 PM
AS THE COMPLEX MOVES THROUGH...PRIMARILY ALONG AND NORTH OF I-74.
LARGE HAIL IS THE PRIMARY THREAT...THOUGH DAMAGING WIND GUSTS ARE
ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A DISTURBANCE WILL MOVE ALONG THE LINGERING FRONTAL BOUNDARY
FRIDAY AFTERNOON AND NIGHT...BRINGING A RISK OF THUNDERSTORMS TO
CENTRAL AND SOUTHEAST ILLINOIS. ONCE AGAIN...THERE IS A SLIGHT RISK
OF SEVERE WEATHER WITH THESE STORMS FRIDAY AFTERNOON AND EVENING.

ADDITIONAL DISTURBANCES WILL MOVE THROUGH THE REGION SATURDAY NIGHT
AND SUNDAY AND AGAIN TUESDAY NIGHT. THESE SYSTEMS WILL BRING ANOTHER
THREAT OF MORE THUNDERSTORMS TO THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AFTER SUNSET AND AGAIN
ON FRIDAY AFTERNOON AND EVENING.

KMH/BAK

The radar

The Lincoln radar (KILX), 69 km away, was scanning. The volume nearest the first event began at 03:41 UTC.

Open the radar archive at this moment

Event by event

27 hail, 22 thunderstorm wind, 2 tornado. Local standard time, as filed.

Thunderstorm Wind, Peoria

When
April 13, 9:40 PM CST
Where
Peoria County, 2 mi N of Peoria
Measured
52 kt (60 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
40.733, -89.600

Numerous trees and power lines blown down. A billboard was also blown down.

Hail, Knox

When
April 13, 9:45 PM CST to 9:48 PM CST
Where
Knox County, Altona
Measured
2.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
41.117, -90.167

Hail quickly increased in size from 0.75 inch to 1.75 inches to 2.75 inches in Altona.

Hail, Knox

When
April 13, 9:46 PM CST
Where
Knox County, Gilson
Measured
1.5 in hail
Reported by
TRAINED SPOTTER
Coordinates
40.867, -90.200

Thunderstorm Wind, Knox

When
April 13, 9:46 PM CST
Where
Knox County, Gilson
Measured
52 kt (60 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
40.867, -90.200

Several trees, power poles and power lines blown down.

Hail, Knox

When
April 13, 9:52 PM CST
Where
Knox County, Galesburg
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
40.950, -90.367

Thunderstorm Wind, Knox

When
April 13, 9:52 PM CST
Where
Knox County, Galesburg
Measured
61 kt (70 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
40.950, -90.367

A Mobile home was moved off foundation and a was shed blown down. In addition, minor structural damage was reported, and a flag pole and numerous trees were blown down.

Hail, Knox

When
April 13, 9:55 PM CST
Where
Knox County, Dahinda
Measured
1 in hail
Reported by
OFFICIAL NWS OBS.
Coordinates
40.933, -90.117

Thunderstorm Wind, Marshall

When
April 13, 10:00 PM CST
Where
Marshall County, Sparland
Measured
52 kt (60 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
41.033, -89.450

Numerous power poles blown down.

Thunderstorm Wind, Stark

When
April 13, 10:00 PM CST
Where
Stark County, Toulon
Measured
58 kt (67 mph) estimated gust
Reported by
OFFICIAL NWS OBS.
Coordinates
41.100, -89.867

Farm shed was destroyed.

Hail, Marshall

When
April 13, 10:04 PM CST
Where
Marshall County, Varna
Measured
1.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
41.033, -89.233

Hail, Fulton

When
April 13, 10:05 PM CST to 10:15 PM CST
Where
Fulton County, 4 mi W of Farmington
Measured
1.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
40.700, -90.083

Thunderstorm Wind, Woodford

When
April 13, 10:10 PM CST
Where
Woodford County, Roanoke
Measured
56 kt (64 mph) measured gust
Reported by
EMERGENCY MANAGER
Coordinates
40.800, -89.200

Thunderstorm Wind, Knox

When
April 13, 10:10 PM CST
Where
Knox County, 3 mi E of Rapatee
Measured
55 kt (63 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
40.717, -90.100

Numerous trees blown down.

Hail, Peoria

When
April 13, 10:13 PM CST to 10:36 PM CST
Where
Peoria County, Elmwood
Measured
1 in hail
Reported by
EMERGENCY MANAGER
Coordinates
40.783, -89.967

Thunderstorm Wind, Peoria

When
April 13, 10:13 PM CST to 10:36 PM CST
Where
Peoria County, Elmwood
Measured
60 kt (69 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
40.783, -89.967

Numerous trees, power poles and power lines were blown down.

Thunderstorm Wind, Fulton

When
April 13, 10:15 PM CST
Where
Fulton County, Farmington
Measured
61 kt (70 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
40.700, -90.000

A mobile home was blown off its foundation, siding was damaged and numerous trees and power lines were blown down.

Thunderstorm Wind, Woodford

When
April 13, 10:15 PM CST
Where
Woodford County, Washburn
Measured
52 kt (60 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
40.917, -89.283

Thunderstorm Wind, Fulton

When
April 13, 10:15 PM CST
Where
Fulton County, Canton
Measured
60 kt (69 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
40.567, -90.033

Two barns blown down on the north side of Canton. Numerous trees blown down.

Thunderstorm Wind, Peoria

When
April 13, 10:25 PM CST to 10:30 PM CST
Where
Peoria County, 3 mi SW of Trivoli
Measured
65 kt (75 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
40.650, -89.933

A barn and large kennel were destroyed at a local farmstead. Also, at the same farm, a horse trailer was blown into silo and dented it. Numerous trees, power poles and power lines were blown down in the area.

Hail, Knox

When
April 13, 10:28 PM CST
Where
Knox County, Altona
Measured
1.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
41.117, -90.167

Thunderstorm Wind, Tazewell

When
April 13, 10:30 PM CST
Where
Tazewell County, Washington
Measured
52 kt (60 mph) estimated gust
Property damage
$30,000
Reported by
EMERGENCY MANAGER
Coordinates
40.700, -89.400

Power lines blown down in Washington. Local Wal Mart lost $30,000 in food due to loss of power.

Hail, McLean

When
April 13, 10:30 PM CST
Where
McLean County, 3 mi S of Gridley
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
40.700, -88.883

Thunderstorm Wind, McLean

When
April 13, 10:30 PM CST
Where
McLean County, 3 mi S of Gridley
Measured
61 kt (70 mph) estimated gust
Reported by
NEWSPAPER
Coordinates
40.700, -88.883

Two barns were destroyed.

Hail, Peoria

When
April 13, 10:30 PM CST
Where
Peoria County, 3 mi SW of (Pia)gtr Peoria Arpt
Measured
0.88 in hail
Reported by
OFFICIAL NWS OBS.
Coordinates
40.633, -89.717

Thunderstorm Wind, Peoria

When
April 13, 10:30 PM CST
Where
Peoria County, 3 mi SW of (Pia)gtr Peoria Arpt
Measured
50 kt (58 mph) estimated gust
Reported by
OFFICIAL NWS OBS.
Coordinates
40.633, -89.717

A few large tree limbs blown down.

Thunderstorm Wind, Woodford

When
April 13, 10:36 PM CST to 10:41 PM CST
Where
Woodford County, Eureka
Measured
61 kt (70 mph) measured gust
Reported by
EMERGENCY MANAGER
Coordinates
40.717, -89.267

114 power poles (7 miles worth) were blown down near a substation near Roanoke. Other power poles were blown down near Eureka and minor structural damage occurred.

Hail, Tazewell

When
April 13, 10:38 PM CST to 10:55 PM CST
Where
Tazewell County, Pekin
Measured
1.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
40.567, -89.633

Hail, McLean

When
April 13, 10:47 PM CST to 11:02 PM CST
Where
McLean County, 2 mi NW of Lexington
Measured
1.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
40.667, -88.817

Hail, Peoria

When
April 13, 10:55 PM CST to 11:20 PM CST
Where
Peoria County, 1 mi W of Princeville
Measured
2 in hail
Reported by
EMERGENCY MANAGER
Coordinates
40.933, -89.767

Hail ranging from nickel size to 2 inches in diameter from the vicinity of Princeville, to Dunlap, to Rome, to Chillicothe.

Thunderstorm Wind, Tazewell

When
April 13, 10:55 PM CST to 11:00 PM CST
Where
Tazewell County, 3 mi W of South Pekin
Measured
60 kt (69 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
40.500, -89.700

A shed was destroyed and 2 large outbuildings were damaged. Numerous trees, power poles and power lines were blown down.

Hail, McLean

When
April 13, 11:05 PM CST
Where
McLean County, 2 mi S of Colfax
Measured
1.25 in hail
Reported by
OFFICIAL NWS OBS.
Coordinates
40.533, -88.617

Hail, Marshall

When
April 13, 11:15 PM CST
Where
Marshall County, 2 mi SSW of Camp Grove
Measured
1.5 in hail
Reported by
OFFICIAL NWS OBS.
Coordinates
41.050, -89.667

Hail, Peoria

When
April 13, 11:20 PM CST
Where
Peoria County, 1 mi N of Chillicothe
Measured
1.75 in hail
Reported by
OFFICIAL NWS OBS.
Coordinates
40.933, -89.483

Hail, Woodford

When
April 13, 11:21 PM CST
Where
Woodford County, 2 mi W of Metamora
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
40.783, -89.383

Hail, Logan

When
April 13, 11:23 PM CST
Where
Logan County, Lincoln
Measured
0.75 in hail
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
40.150, -89.367

Thunderstorm Wind, Logan

When
April 13, 11:24 PM CST to 11:30 PM CST
Where
Logan County, Lincoln
Measured
58 kt (67 mph) measured gust
Reported by
EMERGENCY MANAGER
Coordinates
40.150, -89.367

Numerous trees, power poles and power lines were blown down. A semi was overturned on Interstate 55 and an airplane was damaged at the Logan County Airport.

Tornado, Logan

When
April 13, 11:25 PM CST
Where
Logan County, 3 mi NNW of Lincoln
Rating
F0
Path length
0.1 mi
Path width
100 yd
Reported by
NWS STORM SURVEY
Coordinates
40.183, -89.383

A tornado briefly touched down. It destroyed a barn and blew down some trees.

Thunderstorm Wind, Marshall

When
April 13, 11:26 PM CST
Where
Marshall County, 3 mi S of Toluca
Measured
58 kt (67 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
40.950, -89.133

Numerous trees, power poles and power lines blown down.

Tornado, Logan

When
April 13, 11:27 PM CST to 11:32 PM CST
Where
Logan County, Lincoln
Rating
F0
Path length
3.8 mi
Path width
125 yd
Property damage
$2.5 million
Reported by
NWS STORM SURVEY
Coordinates
40.150, -89.367

A tornado touched down on the northeast side of Lincoln. It tracked through a small subdivision, just northeast of the Logan County Airport. The tornado damaged roofs, siding and outbuildings, and blew down numerous trees and power lines. In addition, before lifting, the tornado damaged several barns in a rural area to the east of Lincoln.

Hail, Woodford

When
April 13, 11:30 PM CST
Where
Woodford County, 1 mi N of Roanoke
Measured
0.75 in hail
Reported by
OFFICIAL NWS OBS.
Coordinates
40.817, -89.200

Hail, De Witt

When
April 13, 11:38 PM CST to 11:41 PM CST
Where
De Witt County, Hallville
Measured
1.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
40.150, -89.083

Golf ball size hail reported along a line from Hallsville to Wapella to Kenney.

Hail, De Witt

When
April 13, 11:38 PM CST
Where
De Witt County, 3 mi W of Clinton
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
40.150, -89.000

Hail, Woodford

When
April 13, 11:44 PM CST to 11:50 PM CST
Where
Woodford County, 3 mi NW of El Paso
Measured
0.88 in hail
Reported by
EMERGENCY MANAGER
Coordinates
40.767, -89.050

Thunderstorm Wind, Piatt

When
April 14, 12:08 AM CST
Where
Piatt County, 2 mi N of Cisco
Measured
52 kt (60 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
40.050, -88.733

Power lines blown down at Highway 48 and 1700 North.

Hail, McLean

When
April 14, 12:10 AM CST to 12:13 AM CST
Where
McLean County, Lexington
Measured
1.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
40.650, -88.783

Hail, Vermilion

When
April 14, 12:15 AM CST
Where
Vermilion County, 1 mi NW of Fithian
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
40.133, -87.883

Hail, Champaign

When
April 14, 12:20 AM CST
Where
Champaign County, Ivesdale
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
39.933, -88.450

Thunderstorm Wind, Vermilion

When
April 14, 12:30 AM CST
Where
Vermilion County, Sidell
Measured
70 kt (81 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
39.917, -87.817

Two garages were destroyed and several other structures received roof damage. Also, numerous trees, power poles and power lines were blown down.

Hail, Champaign

When
April 14, 12:35 AM CST
Where
Champaign County, Pesotum
Measured
0.88 in hail
Reported by
EMERGENCY MANAGER
Coordinates
39.917, -88.267

Hail, McLean

When
April 14, 12:39 AM CST
Where
McLean County, Saybrook
Measured
1.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
40.433, -88.517

Thunderstorm Wind, Edgar

When
April 14, 12:40 AM CST
Where
Edgar County, 6 mi NW of Chrisman
Measured
61 kt (70 mph) estimated gust
Property damage
$300,000
Reported by
EMERGENCY MANAGER
Coordinates
39.867, -87.750

A barn and grain bin were destroyed and a machine shed was damaged. A tractor and new combine sustained damage. Two horses were injured, and one had to be put down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2006Every state in 2006This day in weather historyThe tornado archive for Illinois, 2006Warnings in Illinois, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5500181, 5500182, 5500297, 5500298, 5500183, 5500184, 5500299, 5500301, 5500302, 5500185, 5500186, 5500188, 5500189, 5500193, 5500194, 5500187, 5500190, 5500303, 5500192, 5500191, 5500304, 5500388, 5500389, 5500392, 5500393, 5500195, 5500196, 5500197, 5500198, 5500283, 5500300, 5500390, 5500394, 5500284, 5500285, 5500286, 5500119, 5500287, 5500180, 5500391, and more.